Liver, Pancreas, and Biliary Tract: Case ReportsRosiglitazone-Induced Granulomatous HepatitisDhawan, Manish M.D.; Agrawal, Radheshyam M.D.; Ravi, Jan M.D.; Gulati, Sangeeta M.D.; Silverman, Jan M.D.; Nathan, Girija M.D.; Raab, Stephen M.D.; Brodmerkel, George Jr. M.D. Author Information From the Departments of Gastroenterology (M.D., R.A., J.R., S.G., G.B.) and Pathology (J.S., G.N., S.R.), Allegheny General Hospital, Pittsburgh, Pennsylvania, U.S.A. Submitted May 22, 2001. Accepted August 14, 2001. Address correspondence and reprint requests to Dr. Rad Agrawal, Division of Gastroenterology Department of Internal Medicine, Allegheny General Hospital, 320 East North Avenue, Pittsburgh, PA 15212, U.S.A. Journal of Clinical Gastroenterology 34(5):p 582-584, May 2002. Buy Abstract Granulomatous hepatitis has many causes. Drugs are an important etiologic factor. Several oral hypoglycemic agents are available for treatment of type II diabetes. Rosiglitazone, a thiazolidinedione, is a newer agent in this class. It has not been shown to be hepatotoxic in the premarketing trials. However, a few case reports have implicated it as a cause of acute hepatocellular injury. The authors report a case of granulomatous hepatitis associated with use of rosiglitazone. Liver function tests should be done regularly to monitor patients on this medication. © 2002 Lippincott Williams & Wilkins, Inc.